MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X40CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X40CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56140
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was difficulty removing the device.A 135x40cm ekosonic endovascular device was selected for a unilateral pulmonary artery occlusion procedure.During placement of the ekosonic endovascular device, the infusion catheter would not track contralaterally over the.035 inch guidewire.The infusion catheter kept getting stuck and eventually kinked.The device became difficult to remove, and after a short period of time, the wire and catheter were able to be removed together.The wire and catheter were able to be separated after removal from the patient; however, a different wire and a different ekosonic catheter were used to complete the procedure.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device analysis by manufacturer: the device was inspected for any damage or irregularities.The usc was not returned.The returned ic had blood throughout the device showing signs of obvious use.The ic was found with a severe kink 1.5cm from the strain relief.A second less severe kink was located 69.7cm from the strain relief; the od ring gage failed at this location.The ic showed some damage in the form of wavy wires under the strain relief.A guidewire was advanced through the ic with some difficulty and loaded into a bend jig; an in-house usc was attempted to be loaded into the ic and was unable to make it past the first major kink at 1.5cm.
 
Event or Problem Description

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X40CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
EKOS CORP INC
11911 n. creek parkway s.
bothell WA 98011
Manufacturer Contact
jay johnson johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13957347
Report Number2134265-2022-03443
Device Sequence Number5287219
Product Code KRA
UDI-Device Identifier00858593006301
UDI-Public00858593006301
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2023
Device Model Number500-56140
Device Catalogue Number500-56140
Device Lot Number0010804352
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown